What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 31, 2:06 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 31, 2:06 PM EST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
306 PM EDT Wed Aug 31 2022
.NEAR TERM [Through Thursday]...
Surface high pressure across southern Illinois and the central
Mississippi river basin is expected to progress eastward tonight
and during the day tomorrow towards the northeast. This will
start to push the dry air that is entering the northwest portion
of the forecast today back north as easterly flow starts to
develop areawide during the day on Thursday. As the dry air exits
the region, 1.8 to 2 inch PWATs are expected to overtake the
region, which will lead to increased chances for showers and
thunderstorms across the tri-state area on Thursday. These showers
and storms will also be supported synoptically by an upper level
trough that will provide some forcing for ascent, as well as the
a weak vorticity streamer across the mid levels that is the
remnants of the dry front that moved through the region on
Wednesday. Overall, Thursdays storms will have the potential to
produce strong gusty winds as DCAPE values are forecast to be
above 1000 J/Kg. There will also be the potential for localized
flash flooding with PWAT values surging to near 2 inches areawide.
Overall, high temperatures will remain in the upper 80s to low
90s, and low temperatures tonight will fall into the low to mid
70s areawide.
.SHORT TERM [Thursday Night Through Friday Night]...
A fairly wet pattern is expected to continue into the short term
period with plentiful moisture return to the area. A weak boundary
will likely remain stalled over or just north of the area and may
provide a focusing mechanism for periods of showers and
thunderstorms. A trough is forecast to push slowly into the SE CONUS
on Friday before weakening a bit Saturday. While the trough
should remain northwest of our area, it may provide enough lift to
promote more widespread showers and thunderstorms across the
region. Given the light steering flow forecast and deep moisture
overhead, storms that do develop will be capable of producing
locally heavy rainfall.
With high rain chances and cloud cover, high temperatures are
forecast in the mid 80s to near 90 with low temperatures in the low
to mid 70s.
.LONG TERM [Saturday Through Wednesday]...
On Saturday the weakening trough is still forecast to be
positioned over the eastern CONUS although retreating to the
northeast as mid level high pressure sets up over Florida. This
high pressure will remain in place through the rest of the long
term period, helping to dampen the PoPs a little bit. Deep layer
moisture will remain over the area however along with a stalled
boundary nearby. Therefore although PoPs will come down a bit,
scattered to sometimes widespread showers and thunderstorms are
still forecast through the rest of the period with locally heavy
rainfall possible. High temperatures are forecast in the mid/upper
80s to low 90s each day with low temperatures in the low to mid
70s.
&&
.AVIATION...
[Through 18Z Thursday]
VFR conditions are expected to prevail at all terminals for the
remainder of the day outside of shower and thunderstorm activity.
MVFR Visibilities and CIGs look to develop at VLD towards the
early morning hours on Thursday; however, all other terminals are
expected to remain at VFR flight levels. Tomorrow will bring
another chance for widespread shower and thunderstorms to the
area.
&&
.MARINE...
A weak trough from the Central Gulf to the Northeast Gulf will
linger through Friday morning, bringing light and sometimes
variable winds at around 5 to 10 knots. High pressure will
strengthen along the Carolina and Georgia coasts later Friday
through the weekend, with increasing easterly winds over the
northeast Gulf to around 10 to 15 knots expected starting
Saturday. Easterly winds will tend to peak in strength during the
late night and morning hours, with lulls in the afternoon hours.
Seas are expected to increase as the winds pick up, with 2 to 3
foot swells developing by Saturday likely.
&&
.FIRE WEATHER...
By Thursday, moisture is expected to overspread the western portion
of the forecast area that has been dry the last couple of days, which
will keep any fire weather concerns low for the whole region. There will
be scattered showers and thunderstorms across the region on Thursday
as deep tropical moisture overtakes the region. Dispersions will remain
low for Thursday, but will predominantly remain above 20 areawide, therefore,
it did not prompt a headline for tomorrow.
&&
.HYDROLOGY...
All rivers are within their banks right now. However, the
Withlacoochee River is running high. The crest of a broad wave of
water is currently moving downstream near Valdosta and into the
lower reach of the river, but the river will remain below flood
stage.
No riverine flooding is expected for the next 7 days. Over the
last 2 days, fewer and fewer models have been showing enough rain
to produce minor flooding. The chances of minor flooding from the
Ochlockonee basin eastward were already low, and the chances
have just about dried up.
The possibility of isolated flash flooding will continue in the
core of torrential rainfall beneath slow-moving or stationary
thunderstorms each day for at least the next several days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 90 73 89 72 / 40 60 50 80 40
Panama City 76 89 75 89 74 / 30 40 60 80 50
Dothan 73 90 72 87 72 / 30 50 40 80 40
Albany 74 90 73 87 72 / 30 60 40 70 40
Valdosta 73 88 72 89 72 / 40 70 40 80 30
Cross City 74 89 72 90 72 / 50 60 50 80 40
Apalachicola 76 87 75 87 75 / 50 50 60 70 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Bunker
MARINE...Bunker/Merrifield
FIRE WEATHER...Bunker
HYDROLOGY...Haner/Merrifield
In the hours before
Special weather statement, Aug 31, 3:37 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
437 PM EDT Wed Aug 31 2022
FLZ019-GAZ159-160-312115-
Madison FL-Brooks GA-Lowndes GA-
437 PM EDT Wed Aug 31 2022
...A strong thunderstorm will impact portions of northeastern
Madison, southern Lowndes and southeastern Brooks Counties through
515 PM EDT...
At 437 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Park. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Park, Valdosta, I-75 At Exit 16, Remerton, Dasher, Twin Lakes,
Cherry Lake, Pinetta, Valdosta Regional Airport, Kinderlou, I-75 At
Exit 5, Clyattville, Blue Springs, Hanson and I-75 At Exit 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3085 8309 3083 8309 3083 8310 3080 8310
3080 8313 3077 8314 3063 8314 3063 8329
3062 8327 3059 8326 3055 8326 3052 8324
3049 8325 3051 8345 3090 8347
TIME...MOT...LOC 2037Z 153DEG 1KT 3069 8329
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
72-BUNKERSpecial weather statement, Aug 31, 3:46 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
446 PM EDT Wed Aug 31 2022
FLZ016-017-312130-
Gadsden FL-Leon FL-
446 PM EDT Wed Aug 31 2022
...A strong thunderstorm will impact portions of eastern Gadsden and
central Leon Counties through 530 PM EDT...
At 446 PM EDT, Doppler radar was tracking a strong thunderstorm near
Midway. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tallahassee, Midway, Havana, Florida A And M, Tallahassee Comm
College, Florida State University, Doak Campbell Stadium, Macon
Community Park, Darsey, Tallahassee Memorial Hosp, Scotland, Iamonia,
Killearn Estates, Lake Ella, Tallahassee Mall, State Capital Complex,
Governors Square Mall, Hinson, Forest Meadows Park and Lake Talquin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3052 8460 3054 8452 3069 8438 3067 8416
3041 8418 3041 8460
TIME...MOT...LOC 2046Z 304DEG 4KT 3051 8438
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial weather statement, Aug 31, 4:07 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
507 PM EDT Wed Aug 31 2022
FLZ018-019-312130-
Inland Jefferson FL-Madison FL-
507 PM EDT Wed Aug 31 2022
...A strong thunderstorm will impact portions of central Jefferson
and southwestern Madison Counties through 530 PM EDT...
At 507 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Monticello, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Capps, Lamont and Nash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3037 8394 3048 8388 3042 8370 3031 8374
3034 8386
TIME...MOT...LOC 2107Z 285DEG 8KT 3039 8384
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
02-MONTGOMERYSpecial weather statement, Aug 31, 4:24 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
524 PM EDT Wed Aug 31 2022
FLZ017-018-312200-
Inland Jefferson FL-Leon FL-
524 PM EDT Wed Aug 31 2022
...A strong thunderstorm will impact portions of west central
Jefferson and southeastern Leon Counties through 600 PM EDT...
At 524 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tallahassee, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Ralford Greenway, Apalachee Regional Park, Indian Head
Acres, Chaires Crossroads, Baum, Capitola, Killearn Estates,
Fallschase, Chaires, Southwood, Lloyd, Tom Brown Park and Governors
Square Mall.
LAT...LON 3044 8427 3056 8420 3048 8396 3029 8417
TIME...MOT...LOC 2124Z 300DEG 12KT 3045 8418
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Aug 31, 4:30 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 PM EDT WED AUG 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 5 WNW CLYATTVILLE 30.72N 83.38W
08/31/2022 LOWNDES GA 911 CALL CENTER
TREE DOWN ON ROCKY FORD RD. TIME ESTIMATED
BY RADAR.
&&
KGGSpecial weather statement, Aug 31, 4:38 PM EST, 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
538 PM EDT Wed Aug 31 2022
FLZ008-010-012-112-312230-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Washington FL-
538 PM EDT Wed Aug 31 2022
...A strong thunderstorm will impact portions of northern Bay,
southeastern Walton and southern Washington Counties through 630 PM
EDT/530 PM CDT/...
At 537 PM EDT/437 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles south of Vernon. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lynn Haven, Ebro, Nixon, Bayhead, Southport, Fountain, Seminole
Hills, Singer Road, Recota Beach, College Station, Saunders, Bayou
George, Greenhead, Camp Flowers, Red Head, Gainer Spring, Bennett,
Pine Log, Youngstown and Cairo.
LAT...LON 3052 8594 3053 8539 3018 8539 3033 8598
TIME...MOT...LOC 2137Z 255DEG 3KT 3043 8577
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVD